Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 103, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 8, 2007, 6:05 PM CDT for Langlade County, Marathon County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2007, 6:05 PM CDT (23:05 UTC)
- Expired
- Jul 8, 2007, 6:42 PM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Langlade County, WI, Marathon County, WI
The radar
The Green Bay radar (KGRB), 118 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 082305
SVRGRB
WIC067-073-090000-
/O.NEW.KGRB.SV.W.0103.070708T2305Z-070709T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
605 PM CDT SUN JUL 8 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEAST MARATHON COUNTY IN CENTRAL WISCONSIN...
LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 700 PM CDT
* AT 601 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PARRISH
TO WAUSAU...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
ANTIGO TO WAUSAU...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PEARSON AND ANTIGO BY 625 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4542 8940 4514 8943 4510 8969 4494 8969
4489 8924 4503 8921 4518 8873 4537 8872
$$
HELMAN3 follow-up statements
000
WWUS53 KGRB 082320
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
619 PM CDT SUN JUL 8 2007
WIC067-073-090000-
/O.CON.KGRB.SV.W.0103.000000T0000Z-070709T0000Z/
LANGLADE-MARATHON-
619 PM CDT SUN JUL 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEAST MARATHON AND LANGLADE COUNTIES...
AT 618 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KEMPSTER TO 7 MILES NORTH OF NUTTERVILLE...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF ANTIGO TO 13 MILES NORTHEAST OF
WAUSAU...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PEARSON AND DEERBROOK BY 625 PM...
NEVA AND HOGARTY BY 630 PM...
LAT...LON 4542 8940 4514 8943 4510 8969 4494 8969
4489 8924 4503 8921 4518 8873 4537 8872
$$
HELMAN000
WWUS53 KGRB 082329
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
629 PM CDT SUN JUL 8 2007
WIC073-082339-
/O.CAN.KGRB.SV.W.0103.000000T0000Z-070709T0000Z/
MARATHON-
629 PM CDT SUN JUL 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST MARATHON COUNTY IS
CANCELLED...
LAT...LON 4542 8940 4516 8938 4514 8933 4512 8923
4509 8921 4503 8921 4518 8873 4537 8872
$$
WIC067-090000-
/O.CON.KGRB.SV.W.0103.000000T0000Z-070709T0000Z/
LANGLADE-
629 PM CDT SUN JUL 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR LANGLADE COUNTY...
AT 626 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PEARSON TO ANTIGO...OR ALONG A LINE EXTENDING FROM 15 MILES
NORTHEAST OF ANTIGO TO ANTIGO...MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LILY AND HOLLISTER BY 635 PM...
LAT...LON 4542 8940 4516 8938 4514 8933 4512 8923
4509 8921 4503 8921 4518 8873 4537 8872
$$
HELMAN000
WWUS53 KGRB 082342
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
641 PM CDT SUN JUL 8 2007
WIC067-082351-
/O.CAN.KGRB.SV.W.0103.000000T0000Z-070709T0000Z/
LANGLADE-
641 PM CDT SUN JUL 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR LANGLADE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
MOVED EAST OF THE COUNTY.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4542 8940 4516 8938 4514 8933 4512 8923
4509 8921 4503 8921 4518 8873 4537 8872
$$
HELMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:34 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 8, 2:34 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 234 PM CDT SUN JUL 8 2007 .SHORT TERM...TONIGHT AND MONDAY. MAIN FORECAST CHALLENGE CENTERS ON CONVECTION POTENTIAL AS WELL AS SEVERE POTENTIAL THIS AFTERNOON INTO THIS EVENING AS CDFNT DROPS SOUTH OVER THE STATE. WAA PCPN ON LLJ PRODUCED CONVECTION OVER NORTHEAST WI AND THE UP THIS AM. THIS BETTER LIFT HAS SHIFTED NORTHEAST OF THE REGION LEAVING MUCH OF THE FORECAST AREA IN A CAPPED AND VERY UNSTABLE AIRMASS EARLY THIS AFTERNOON. VARIOUS MODIFIED SOUNDINGS INDICATE CAPES OF 3000 TO 4000 J/KG ALONG WITH SOME DECENT SHEAR FOR THE AFTERNOON AND EVENING. MEANWHILE A S/W WORKING INTO WRN MINNESOTA EARLY THIS AFTERNOON IS WORKING ON THE NRN RIM OF THE CAP NEAR MSP...AND PRODUCING DAMAGING WINDS AND LARGE HAIL. DEWPOINTS IN THIS REGION POOLING ALONG THE FRONT AND EXPECT CONTINUED DEVELOPMENT THIS AFTERNOON. WILL TIME TSRA ARRIVAL TIME NEAR FROPA TIME WHICH WOULD INDICATE AROUND 00Z FOR THE GRB AND OSH VCNTYS. WATCH HAS BEEN ISSUED FOR NRN AND PARTS OF CENTRAL WI. WILL END PCPN THIS EVENING OVER NRN WI AND LATE TNT OVER EC WI AS THE FRONT DROPS SOUTH. WILL CONTINUE THE DRY FCST FOR MONDAY AS H8 RIDGE BUILDS IN...BUT DO NOTE PERSISTENT HIGHER DEWPOINTS OVER PARTS OF EC WI FOR MONDAY. COULD BE ENOUGH INSTABILITY FOR MONDAY AFTERNOON CONVECTION IF DEWPOINTS LINGER...BUT INTIIAL FCST CONCERN WAS TODAY INTO TONIGHT. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS INCLUDE THREAT OF SVR TSTMS TUES AFT/EVG...THEN PCPN TRENDS AND TEMPS FOR THE REST OF THE PERIOD. MODELS HAVE TRENDED FASTER WITH THE SYSTEM EARLY IN THE WORK WEEK...SO HAVE MADE SOME SIGNIFICANT ADJUSTMENTS TO PCPN TRENDS. HAVE ADDED A CHC OF SHRA/TSRA FOR C/EC WI MONDAY NGT...AS A WARM FRONT OVER SOUTHERN WI SHIFTS SLOWLY NORTH. HAVE ALSO SPED UP THE TIMING AND INCREASED POPS FOR TUES AFT/EVG...AS A STG COLD FRONT MOVE THROUGH THE RGN. INSTABILITY AND SHEAR PARAMETERS ARE FAVORABLE FOR SVR TSTMS...AND SPC HAS ALREADY PLACED US IN THE DAY 3 SLGT RISK... WHICH LOOKS GOOD. GIVEN THE FASTER FRONTAL MOVMT...HAVE REMOVED POPS FROM THE FCST AFTER MIDNIGHT TUES NGT. SOME LGT WRAP-AROUND SHOWERS MAY IMPACT FAR N WI LATE TUES NGT/WED...BUT HAVE OPTED TO KEEP THE FCST DRY ATTM. ASIDE FROM A CHC OF SHRA/TSRA WITH A COUPLE COLD FRONTS ON THURSDAY AND SUNDAY...THE REST OF THE EXTENDED FCST IS DRY. TEMPS WILL START OUT WARM ON TUESDAY...THEN FALL BELOW NORMAL FOR THE MID-LATE PART OF THE WORK WEEK. EXPECT A WARMING TREND OVER THE WEEKEND AS SW WINDS INCREASE AHEAD OF THE NEXT COLD FRONT. && .AVIATION...ISOLD TO SCATTERED TSRA EXPECTED FROM...AUW TO DLH BETWEEN 19Z AND 02Z...OSH AND AUW BETWEEN 21Z AND 04Z...AND MKX TO AUW AFTER 04Z. MVFR CIGS AND VSBYS WITH THE TSRAS/S ALONG WITH A FEW STORMS CONTAINING LARGE HAIL AND WIND GUSTS TO 70 MPH. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/KIECKBUSCH
Hazardous weather outlook, Jul 8, 3:15 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT SUN JUL 8 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 315 PM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NEAR A COLD FRONT DROPPING INTO NORTHWEST WISCONSIN THIS AFTERNOON. STORMS WILL CONTINUE TO SPREAD SOUTHWARD AS THE FRONT DROPS INTO CENTRAL WISCONSIN THIS EVENING. SINCE THE AIR MASS IS VERY UNSTABLE...SCATTERED SEVERE STORMS CAN BE EXPECTED. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. STORMS WILL COME TO AN END LATER THIS EVENING OVER NORTHERN WISCONSIN AS THE FRONT MOVES SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN MONDAY NIGHT...AND ACROSS THE REST OF THE FORECAST AREA ON TUESDAY AND TUESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL TUESDAY AFTERNOON AND EVENING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY AND SUNDAY... BUT NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR THE REST OF THE AFTERNOON AND INTO THIS EVENING. LMZ521-522-541>543-564-091100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 315 PM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW OF THE STORMS MAY BE SEVERE WITH STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF STURGEON BAY MONDAY NIGHT... AND ACROSS THE ENTIRE MARINE FORECAST AREA ON TUESDAY AND TUESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL TUESDAY AFTERNOON AND EVENING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY...BUT NO SEVERE WEATHER IS EXPECTED. TH/TSK WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 8, 5:17 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
517 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 N ARGONNE 45.72N 88.88W
07/08/2007 E1.00 INCH FOREST WI TRAINED SPOTTER
&&Local storm report, Jul 8, 5:40 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
540 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 7 NE RHINELANDER 45.70N 89.31W
07/08/2007 ONEIDA WI LAW ENFORCEMENT
SCATTERED TREES DOWN ACROSS COUNTY.
&&Special weather statement, Jul 8, 5:50 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 550 PM CDT SUN JUL 8 2007 WIZ005-010>013-018>021-030-031-035>037-073-074-090000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...WAUSAU...WISCONSIN RAPIDS AND STEVENS POINT 550 PM CDT SUN JUL 8 2007 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM CDT... AT 545 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NORTHERN WISCONSIN TO WEST CENTRAL WISCONSIN. LARGE HAIL...DAMAGING WINDS AND TORRENTIAL DOWNPOURS HAVE BEEN REPORTED WITH THIS LINE OF STORMS. THE LINE OF THUNDERSTORMS IS FORECAST TO MOVE EAST-SOUTHEAST DURING THE EARLY EVENING HOURS AND MOVE INTO MARATHON...LANGLADE... NORTHERN OCONTO AND NORTHERN MARINETTE COUNTIES BY 700 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT ROUGHLY NORTH OF A LINE FROM LA CROSSE TO CLINTONVILLE TO STURGEON BAY. KALLAS WEATHER.GOV/GREENBAY
Local storm report, Jul 8, 5:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
556 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST MERRILL 45.18N 89.68W
07/08/2007 M48 MPH LINCOLN WI TRAINED SPOTTER
WITH T-STORM OUTFLOW. SMALL BRANCHES DOWN.
&&Local storm report, Jul 8, 5:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
558 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG CAVOUR 45.65N 88.63W
07/08/2007 FOREST WI LAW ENFORCEMENT
TREES DOWN ACROSS COUNTY.
&&Local storm report, Jul 8, 6:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
602 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST MERRILL 45.18N 89.68W
07/08/2007 M51 MPH LINCOLN WI AWOS
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:37 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 68 min |
| Jul 8, 4:25 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 65 min |
| Jul 8, 4:34 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 71 min |
| Jul 8, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 50 min |
| Jul 8, 5:12 PM CDT | Marine Weather Statement | GRB | 93 min | |
| Jul 8, 5:22 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 53 min |
| Jul 8, 5:45 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 45 min |
| Jul 8, 6:06 PM CDT | Marine Weather Statement | GRB | 39 min | |
| Jul 8, 6:49 PM CDT | Special Marine Warning | GRB | 86 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.